Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 290, NWS Tulsa, OK

November 30, 20185 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 30, 2018, 9:19 PM CST for 5 counties in Oklahoma. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2018, 9:19 PM CST (03:19 UTC)
Expired
Nov 30, 2018, 10:00 PM CST
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 9:28 PM CSTTORNADOWebbers Falls, OKTDS ALSO DETECTED WITH THIS STORM.
Nov 30, 9:38 PM CSTTSTM WND DMGGore, OKTREE DAMAGE AT THE GORE EXIT ON I-40
Nov 30, 9:48 PM CSTTSTM WND DMG1 W Vian, OKPOWER LINES DOWN ON HIGHWAY 64 WEST OF VIAN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 5:23 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS54 KTSA 010319
SVRTSA
OKC001-021-061-101-135-010400-
/O.NEW.KTSA.SV.W.0290.181201T0319Z-181201T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
919 PM CST FRI NOV 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  North central Haskell County in southeastern Oklahoma...
  Northwestern Sequoyah County in east central Oklahoma...
  West central Adair County in northeastern Oklahoma...
  Southeastern Cherokee County in east central Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 1000 PM CST.

* At 919 PM CST, a severe thunderstorm was located 3 miles southwest
  of Webbers Falls, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Warner...
  Vian...                           Gore...
  Webbers Falls...                  Braggs...
  Cookson...                        Cherokee Landing State Park...
  Greenleaf State Park...           Pumpkin Center...
  Lake Tenkiller State Park...      Box...

This includes Interstate 40 in Oklahoma between mile markers 275 and
296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until midnight CST for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3583 9468 3531 9511 3547 9535 3551 9535
      3595 9497
TIME...MOT...LOC 0319Z 214DEG 40KT 3549 9519 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 5:23 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 30, 5:23 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
523 PM CST Fri Nov 30 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main concern for this TAF issuance will be the strong to severe
thunderstorms expected to move through the area This evening.
MVFR to VFR conditions are expected behind the line of thunderstorms.

&&

.PREV DISCUSSION... /Issued 307 PM CST Fri Nov 30 2018/

DISCUSSION...

The main forecast concern will be severe weather potential
tonight. Fire weather will be a concern on Saturday. Finally, in
about a week, winter weather potential will increase as one would
typically expect in December.

A busy evening is in store across E OK and W AR. A potent
shortwave trough, located over the central and southern Rockies
attm, is moving rapidly toward the Plains as I type. The system,
on the nose of a potent upper jet that extends clear back into the
eastern Pacific, will eject rapidly northeast tonight into
Saturday, while mid level cyclogenesis eventually occurs over the
central Plains. The intense dynamics with this system will be
meeting up with returning Gulf moisture, the leading edge of which
is denoted by the retreating warm front near I-40 attm, to set
the stage for a potentially dangerous evening across the region.

The hi-res guidance has been consistent over several hours
denoting two main areas of development this evening. Storms are
expected to develop closer to 00Z across central Oklahoma, and
especially north central Oklahoma, as the intense positive
vorticity advection occurs with the main vort. These storms,
possibly evolving quickly into a QLCS with time, will likely cut
across a portion of northeast Oklahoma, especially from the Tulsa
area and to the north and west, between roughly 01Z and 04Z, with
all hazards possible. The second main area of development will
likely get going around 02Z, fairly close to the highway 69
corridor in eastern OK, as the mid level speed max hits the
western edge of the deeper moisture. A broken band of cellular,
and more than likely rotating, convection will progress rapidly
northeast into western AR thru 06Z or 07Z.

The intensifying shear, at both the low levels and aloft, combined
with moderate instability lifting into the region with the warm
front, suggest that the potential for strong tornadoes exists,
along with very large hail. People across eastern Oklahoma and
northwest Arkansas should be weather aware this evening.

Gusty west to southwest winds on Saturday, along with dry and mild
conditions over the region in the wake of tonight's system, will
elevate fire weather potential, especially since fuels have been
cured from the recent cold weather.

While there are still differences in the details, which is
expected in the day 6-7 time frame, the GFS and ECMWF both
suggest increasing chances for precipitation across the region
late next week in advance of a decent southern stream wave. The
EC, however, is also more aggressive with the southward push of
cold air down the Plains as it has a much more pronounced
northern stream wave. This is that dreaded one-two punch that is
often seen during big winter storms. While I'm not going to go
full boar on this solution, it is prudent to at least introduce
the potential for winter weather by day 7 (next Friday).

Lacy

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Nov 30, 5:21 PM CST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CST Fri Nov 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CST Fri Nov 30 2018

...SEVERE WEATHER EXPECTED THROUGH THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Primarily along and south of Interstate 44, and especially
           southeast Oklahoma into west central Arkansas.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...All eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...Southeast Oklahoma through northwest Arkansas.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Evening through early Saturday morning.

DISCUSSION...
Thunderstorms are developing over southeastern Oklahoma and western Arkansas
and storms will continue to increase in coverage through the evening hours.
Storms will end from west to east, and clear western Arkansas during the
early morning hours on Saturday. Conditions continue to appear favorable
for severe weather across much of eastern Oklahoma and northwest Arkansas.

Instability continues to increase across the region this afternoon
and will trend upward through the evening hours.  Winds aloft will also
become more favorable for severe storms, and very strong low level winds
are forecast to develop across southeast Oklahoma and western Arkansas
by early evening.  As storms develop and move into the more favorable
conditions, tornadic potential will increase.  Current forecasts do
suggest the potential for a strong tornado across southeast Oklahoma
through west central Arkansas during the evening hours. Additionally,
large hail and locally damaging straight line winds will be possible,
especially with any discrete storm cells.  Severe weather watches and
warnings should be anticipated.  Know your severe weather safety procedures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Mild temperatures and gusty west to southwest winds will raise
fire weather concerns Saturday. Some light rain or snow will also
be possible in some places late Sunday night, but no significant
wintry precipitation is expected.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 30, 6:03 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CST FRI NOV 30 2018

ARZ019-020-029-010045-
Sebastian AR-Franklin AR-Crawford AR-
603 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...EASTERN CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 645 PM CST...

At 602 PM CST, a strong thunderstorm was located 3 miles south of
Bloomer, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Charleston...
Greenwood...                      Lavaca...
Mulberry...                       Dyer...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Bloomer...                        Washburn...
Fern...                           Burnville...
Fort Chaffee...                   Central City...
Jethro...                         Milltown...
Locke...                          Vesta...

This includes Interstate 40 in Arkansas between mile markers 16 and
42.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3539 9378 3540 9379 3542 9380 3538 9381
      3532 9388 3532 9392 3529 9392 3523 9399
      3523 9403 3520 9403 3514 9409 3514 9413
      3523 9429 3576 9406 3560 9370 3546 9371
TIME...MOT...LOC 0002Z 215DEG 31KT 3525 9415

69
Special weather statement, Nov 30, 6:55 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CST FRI NOV 30 2018

ARZ011-020-010130-
Madison AR-Franklin AR-
655 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 730 PM CST...

At 655 PM CST, a strong thunderstorm was located 4 miles north of
Ozark, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Altus...
Wiederkehr Village...             Cass...
Pettigrew...                      Boston...
Dutton...                         Jethro...
Barnes...                         Redding...
Watalula...                       Turners Bend...
Lonelm...                         Taft...
Cravens...                        Paradise...

This includes Interstate 40 in Arkansas between mile markers 29 and
41.

A Tornado Watch remains in effect until 200 AM CST for northwestern
and west central Arkansas.

LAT...LON 3577 9370 3552 9370 3543 9383 3556 9397
      3590 9365 3580 9352 3576 9352
TIME...MOT...LOC 0055Z 222DEG 31KT 3555 9383
Special weather statement, Nov 30, 8:02 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 PM CST FRI NOV 30 2018

OKZ049-073>075-010230-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-
802 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
NORTHWESTERN PUSHMATAHA...WESTERN LATIMER AND CENTRAL PITTSBURG
COUNTIES UNTIL 830 PM CST...

At 802 PM CST, strong thunderstorms were located along a line
extending from 7 miles north of Hartshorne to 6 miles north of Daisy.
Movement was northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Krebs...                          Quinton...
Alderson...                       Higgins...
Blocker...                        Robbers Cave State Park...
Blanco...                         Haileyville...
Pittsburg...                      Gowen...
Dow...                            Bache...
Featherston...

A Tornado Watch remains in effect until midnight CST for southeastern
Oklahoma.

LAT...LON 3445 9578 3450 9578 3451 9567 3459 9567
      3459 9588 3468 9589 3491 9571 3530 9549
      3529 9546 3496 9525 3440 9572
TIME...MOT...LOC 0202Z 203DEG 42KT 3495 9556 3463 9572
Special weather statement, Nov 30, 8:03 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CST FRI NOV 30 2018

OKZ049-053-010230-
Choctaw OK-Pushmataha OK-
803 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 830 PM CST...

At 803 PM CST, a strong thunderstorm was located over Boswell, moving
northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Kellond...                        Darwin...
Speer...                          Unger...

A Tornado Watch remains in effect until midnight CST for southeastern
Oklahoma.

LAT...LON 3388 9584 3391 9588 3392 9591 3394 9594
      3413 9594 3416 9593 3416 9578 3444 9578
      3417 9550 3387 9578
TIME...MOT...LOC 0203Z 228DEG 24KT 3405 9587
Special weather statement, Nov 30, 8:14 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CST FRI NOV 30 2018

OKZ059-064-065-010315-
Okfuskee OK-Pawnee OK-Creek OK-
814 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHEASTERN PAWNEE AND
WESTERN OKFUSKEE COUNTIES UNTIL 915 PM CST...

At 814 PM CST, strong thunderstorms were located along a line
extending from 4 miles southwest of Chandler to 4 miles south of
Sparks to 4 miles east of Brooksville. Movement was northeast at 55
mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Boley...
Oilton...                         Depew...
Paden...                          Jennings...
Bearden...                        Hallett...
Blackburn...                      Terlton...
Castle...                         Shamrock...
Maramec...                        Welty...
Silver City...                    Milfay...
Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 217.
 Interstate 44 between mile markers 178 and 196.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Oklahoma.

LAT...LON 3638 9660 3636 9653 3633 9657 3630 9656
      3630 9652 3632 9649 3618 9630 3530 9635
      3529 9638 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3539 9654
      3541 9658 3540 9662 3616 9662 3616 9673
TIME...MOT...LOC 0214Z 209DEG 49KT 3566 9693 3555 9683 3519 9689

69
Special weather statement, Nov 30, 8:48 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
848 PM CST FRI NOV 30 2018

OKZ054-059-010345-
Osage OK-Pawnee OK-
848 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND CENTRAL PAWNEE COUNTIES
UNTIL 945 PM CST...

At 847 PM CST, strong thunderstorms were located along a line
extending from 4 miles north of Kaw Lake to 4 miles east of Ralston
to near Jennings. Movement was northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Jennings...
Ralston...                        Burbank...
Hallett...                        Blackburn...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Pearsonia...                      Hulah...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.

LAT...LON 3700 9602 3699 9600 3674 9600 3616 9659
      3616 9664 3643 9671 3674 9690 3675 9688
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0247Z 217DEG 37KT 3684 9688 3649 9666 3620 9659

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 6:20 PM CSTSevere Thunderstorm WarningTSAAdair, Delaware35 min
Nov 30, 8:02 PM CSTSpecial Weather StatementTSAPittsburg28 min
Nov 30, 8:03 PM CSTSpecial Weather StatementTSAChoctaw27 min
Nov 30, 8:14 PM CSTSpecial Weather StatementTSACreek61 min
Nov 30, 8:30 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg60 min
Nov 30, 8:32 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa58 min
Nov 30, 8:41 PM CSTTornado WarningTSAHaskell, Muskogee, Pittsburg49 min
Nov 30, 8:48 PM CSTSpecial Weather StatementTSAOsage57 min
Nov 30, 9:07 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington53 min
Nov 30, 9:12 PM CSTSevere Thunderstorm WarningTSACreek, Muskogee, Nowata, Okfuskee, Okmulgee, Osage and 4 more63 min
Nov 30, 9:26 PM CSTTornado WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah49 min
Nov 30, 9:39 PM CSTTornado WarningTSANowata, Rogers, Tulsa, Washington25 min
Nov 30, 9:49 PM CSTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha56 min
Nov 30, 9:59 PM CSTTornado Warning Tornado observedConsiderable damage threatTSAAdair, Cherokee46 min
Nov 30, 10:01 PM CSTSevere Thunderstorm WarningTSACraig, Nowata, Washington44 min
Nov 30, 10:08 PM CSTTornado WarningTSALatimer, Pushmataha23 min
Nov 30, 10:12 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Wagoner63 min
Nov 30, 10:14 PM CSTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah and 1 more46 min
Nov 30, 10:18 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha, Sequoyah57 min
Nov 30, 10:29 PM CSTTornado Warning Tornado observedConsiderable damage threatTSAAdair, Delaware20 min
Nov 30, 10:39 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Haskell, Sequoyah53 min
Nov 30, 10:50 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah55 min
Nov 30, 10:52 PM CSTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Ottawa, Wagoner53 min
Nov 30, 11:09 PM CSTTornado WarningTSASequoyah21 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.